Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 3, 2018, 11:46 PM CDT for Presidio County, Texas. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 11:46 PM CDT (04:46 UTC)
- Expired
- Sep 5, 2018, 10:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
836
WGUS44 KMAF 040446
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1146 PM CDT Mon Sep 3 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Recent rainfall over the Rio Grande watershed has once again caused
river levels to rise above flood stage today. The river will reach
moderate flood stage Tuesday morning, not falling below flood stage
until late Tuesday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued early Tuesday morning.
&&
TXC377-042045-
/O.NEW.KMAF.FL.W.0019.180904T0446Z-180905T1500Z/
/CDET2.2.ER.180904T0401Z.180904T0600Z.180905T0300Z.NR/
1146 PM CDT Mon Sep 3 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Wednesday morning, or until the warning is cancelled.
* At 11PM Monday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 11.7 feet (3.6
meters) by after midnight tomorrow. The river will fall below
flood stage tomorrow late evening.
* Impact...At 12.0 feet (3.7 meters), the river continues to flood low
areas oF FM 170. The river will likely begin to affect homes on
the west side of the roadway. Livestock and machinery along the
river will be impacted.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Oct 22 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 9.2 Mon 11 PM 11.7 8.9 8.8 8.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.8 Mon 11 PM 3.6 2.7 2.7 2.6
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$3 follow-up statements
750
WGUS84 KMAF 040706
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
206 AM CDT Tue Sep 4 2018
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande above Presidio 6WNW affecting Presidio County
.Recent rains in the Rio Grande watershed have caused elevated
river levels and flooding from Candelaria to downstream of Presidio.
River levels will remain at present levels until later this morning
when they will subside. The Rio Grande is not expected to go below
flood stage until tonight or early Wednesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
TXC377-042305-
/O.EXT.KMAF.FL.W.0019.000000T0000Z-180905T1830Z/
/CDET2.1.ER.180904T0401Z.180904T0615Z.180905T0630Z.NO/
206 AM CDT Tue Sep 4 2018
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
the Rio Grande at Candelaria 3N.
* until Wednesday afternoon, or until the warning is cancelled.
* At 1AM Tuesday the stage was 9.7 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* Impact...At 12.0 feet (3.7 meters), the river continues to flood low
areas oF FM 170. The river will likely begin to affect homes on
the west side of the roadway. Livestock and machinery along the
river will be impacted.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Jul 10 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Wed
7AM 1PM 7PM 1AM
Candelaria 3N 7.5 8.5 9.7 Tue 1 AM 9.3 8.9 8.8 8.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Wed
7AM 1PM 7PM 1AM
Candelaria 3N 2.3 2.6 2.9 Tue 1 AM 2.8 2.7 2.7 2.6
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-042305-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-180906T1000Z/
/PIOT2.1.ER.180902T0353Z.180902T0445Z.180905T2200Z.NO/
206 AM CDT Tue Sep 4 2018
...Flood Warning extended until late Wednesday night...The Flood
Warning continues for
the Rio Grande above Presidio 6WNW.
* until late Wednesday night, or until the warning is cancelled.
* At 1AM Tuesday the stage was 9.8 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.3 feet (3.1
meters) by this morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Wed
7AM 1PM 7PM 1AM
Presidio 6WNW 6.0 9.0 9.8 Tue 1 AM 10.3 10.2 9.9 9.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Wed
7AM 1PM 7PM 1AM
Presidio 6WNW 1.8 2.7 3.0 Tue 1 AM 3.1 3.1 3.0 2.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$142
WGUS84 KMAF 041404
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
904 AM CDT Tue Sep 4 2018
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande above Presidio 6WNW affecting Presidio County
Recent rains over the Rio Grande have caused elevated river levels
and flooding from Candelaria to downstream of Presidio. River levels
at Candelaria 3N are rapidly falling, but they are expected to remain
in flood stage for another day or so. Levels at Presidio 6 WNW will
also remain above flood criteria for a day or two. Therefore, both
flood warnings are being continued.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this afternoon.
&&
TXC377-050604-
/O.EXT.KMAF.FL.W.0019.000000T0000Z-180905T1800Z/
/CDET2.1.ER.180904T0401Z.180904T0615Z.180905T0600Z.NO/
904 AM CDT Tue Sep 4 2018
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until Wednesday afternoon, or until the warning is cancelled.
* At 8AM Tuesday the stage was 8.6 feet (2.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 8.7 feet (2.7
meters) by this afternoon. The river will fall below flood stage
after midnight tomorrow.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Jul 10 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 8.6 Tue 8 AM 8.0 7.1 7.0 7.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.6 Tue 8 AM 2.4 2.2 2.1 2.1
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-050604-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-180906T1400Z/
/PIOT2.1.ER.180902T0353Z.180902T0445Z.180906T0200Z.NO/
904 AM CDT Tue Sep 4 2018
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until Thursday morning, or until the warning is cancelled.
* At 8AM Tuesday the stage was 9.7 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.7 Tue 8 AM 9.4 8.4 6.9 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.0 Tue 8 AM 2.9 2.6 2.1 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$831
WGUS84 KMAF 041924
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
224 PM CDT Tue Sep 4 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Recent rain across Presidio county caused some flooding on the Rio Grande.
the Rio Grande at Presidio remains above flood stage but Candelaria has
fallen below flood stage and thus the warning there is being cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later tonight or Wednesday.
&&
TXC377-041954-
/O.CAN.KMAF.FL.W.0019.000000T0000Z-180905T1800Z/
/CDET2.1.ER.180904T0401Z.180904T0615Z.180904T1352Z.NO/
224 PM CDT Tue Sep 4 2018
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 2PM Tuesday the stage was 8.3 feet (2.5 meters).
* Fell below flood stage at 8:52 AM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.8 feet (2.4 meters)
by tomorrow morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Jul 10 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 8.3 Tue 2 PM 7.8 7.1 7.0 7.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.5 Tue 2 PM 2.4 2.2 2.1 2.1
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-051123-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-180906T1000Z/
/PIOT2.1.ER.180902T0353Z.180902T0445Z.180905T2200Z.NO/
224 PM CDT Tue Sep 4 2018
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* until late Wednesday night, or until the warning is cancelled.
* At 2PM Tuesday the stage was 9.6 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.6 Tue 2 PM 9.3 8.3 6.8 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.9 Tue 2 PM 2.8 2.5 2.1 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:32 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 3, 6:32 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT Mon Sep 3 2018 .DISCUSSION... && .AVIATION... VFR conditions will prevail except MVFR conditions possible in storms. Have included TSRA this evening at CNM and HOB. Otherwise wind will primarily be SE except around outflows. && .PREV DISCUSSION... /issued 248 PM CDT Mon Sep 3 2018/ DISCUSSION...As of 2:30 PM CDT Labor Day...KMAF radar is indc scattered convection in a semi-circle from the Edwards Plateau ..to the Glass/Davis Mtns...the Guadalupe Mtns...and to northern Lea County. There are a few weak cells moving across Glasscock/ Mitchell/Scurry Counties. IR imagery does show cirrus outflow moving north into the Permian Basin. Simple Water Vapor RGB imagery shows the ridge centered from the mid-Atlantic Coast to the central Gulf Coast. A weak baggy trof is over the southern Rockies with the westerlies over the northern tier of states. Well...the 12Z models did not do another full fledged flip flop...let's call it a semi flip flop. With the model inconsistencies have kept the forecast pretty general with mainly chance pops over the CWA as weak impulses moves over west central Texas. Any thunderstorms could bring locally heavy rain. With the trof placement expect the heaviest widespread precipitation to the east of the CWA. Have went with a little higher pops for the end of the week as it appears that stronger impulses will move north over the area with a trof between ridges centered along the mid Atlantic Coast and along the Southern CA Coast. Have kept temps a little below normal for the week (normal for MAF is 89). Rain chances start to slowly wind down over the weekend as the weak trof lifts northeast. By next Monday have kept the Permian Basin and points north dry. A potential wild card is TS Gordon just entering the Gulf after moving thru the Florida Keys. Whereas our area will not feel any direct affects from this tropical cyclone...if it strengthens more than expected or moves it a little further west (see www.nhc.noaa.gov) the CWA might get enough subsidence from the system to decrease our rain chances the middle of the week. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 89 70 85 / 50 30 50 50 Carlsbad 66 91 70 86 / 30 20 30 30 Dryden 71 90 73 89 / 30 20 50 50 Fort Stockton 68 91 70 88 / 30 20 30 30 Guadalupe Pass 62 83 66 79 / 30 20 50 50 Hobbs 65 87 68 82 / 40 20 50 40 Marfa 57 82 62 81 / 30 30 30 30 Midland Intl Airport 69 90 70 86 / 40 30 40 40 Odessa 69 90 70 86 / 30 30 40 40 Wink 69 92 71 89 / 30 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Sep 3, 2:34 PM CDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 234 PM CDT Mon Sep 3 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 234 PM CDT Mon Sep 3 2018 /134 PM MDT Mon Sep 3 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected across much of the area this afternoon and tonight. Heavy rainfall with localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will remain possible over much of southeast New Mexico and southwest Texas Tuesday through at least Wednesday. Rainfall could be heavy at times, with localized flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:55 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.